Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 9, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 15, 2014, 5:17 PM MDT for Teton County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2014, 5:17 PM MDT (23:17 UTC)
- Expired
- Jul 15, 2014, 9:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Teton County, WY
The radar
The Pocatello radar (KSFX), 199 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.3 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1771 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WGUS55 KRIW 152317 FFWRIW WYC039-160300- /O.NEW.KRIW.FF.W.0009.140715T2317Z-140716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 517 PM MDT TUE JUL 15 2014 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL TETON COUNTY IN NORTHWEST WYOMING... * UNTIL 900 PM MDT * AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. BETWEEN 0NE AND A HALF AND TWO AND A HALF INCHES OF RAINFALL ARE INDICATED TO HAVE FALLEN SINCE 3 PM. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SOUTH ENTRANCE...AND LIZARD CREEK CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY SLOPED TERRAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4420 11047 4390 11048 4400 11091 4430 11090 $$ BRAUN
2 follow-up statements
517 WGUS75 KRIW 160211 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 811 PM MDT TUE JUL 15 2014 WYC039-160300- /O.CON.KRIW.FF.W.0009.000000T0000Z-140716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TETON WY- 811 PM MDT TUE JUL 15 2014 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL TETON COUNTY IN NORTHWEST WYOMING UNTIL 900 PM MDT... AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL AMOUNTS UP TO ONE-HALF INCH ARE STILL POSSIBLE ACROSS THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL MAY CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...SOUTH ENTRANCE...LIZARD CREEK CAMPGROUND...U.S. HWY 89/287 MILE MARKER 200 AND U.S. HWY 89/287 MILE MARKER 210. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM COULD STILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS THIS EVENING. A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4420 11047 4390 11048 4400 11091 4430 11090 $$ LYNOTT
751 WGUS75 KRIW 160258 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 858 PM MDT TUE JUL 15 2014 WYC039-160312- /O.EXP.KRIW.FF.W.0009.000000T0000Z-140716T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TETON WY- 858 PM MDT TUE JUL 15 2014 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL TETON COUNTY IN NORTHWEST WYOMING WILL BE ALLOWED TO EXPIRE AT 900 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. NO ADDITIONAL FLOODING IS EXPECTED FOR THE REST OF THIS EVENING. IF ANY FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY OR THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4420 11047 4390 11048 4400 11091 4430 11090 $$ LYNOTT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:39 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 15, 1:39 PM MDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 139 PM MDT TUE JUL 15 2014 .SHORT TERM...TONIGHT AND WEDNESDAY DISTURBANCE AND 50KT JET STREAK ON TOP OF OUR WRN U.S. MOISTURE PLUME BROUGHT SOME MORNING SHOWERS AND A FEW THUNDERSTORMS TO THE SOUTHWEST THIS MORNING. THIS CONVECTION HAS CONTINUED TO TRACK EAST AND SOUTHEAST DURING THE COURSE OF THE DAY BUT NOTHING SIGNIFICANT FOR THIS ELEVATED CONVECTION. OTHER 'ARM' OF ASCENT ALSO BROUGHT A FEW MORNING SHOWERS TO THE FAR NRN AND ERN ZONES. OTHERWISE...ALL EYES TURN TO OUR UPPER LOW OVER MT AND DEVELOPING SEVERE WX POTENTIAL IN OUR CENTRAL/ERN ZONES. SURFACE LOW CONTINUES TO STRENGTHEN TO OUR SOUTH WITH INCREASING SE FLOW OVER SERN WYO AND CO BRINGING IN INCREASING DEW POINTS TO THE ERN ZONES. WEAK FRONTAL BOUNDARY CONTINUES TO SAG SOUTH INTO CENTRAL WYOMING. INCREASING SHEAR BEHIND THIS FRONTAL BOUNDARY ALONG WITH MODERATE INSTABILITY OF 1000-1500 J/KG AND 50KT JET STREAK WILL LEAD TO SEVERE THUNDERSTORMS FOR PARTS OF THIS AREA INTO THE EVENING. MID LEVEL CIRCULATION ALSO DROPS SOUTH INTO NATRONA COUNTY WHICH COULD AID IN A CLUSTER OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLOODING POTENTIAL LATER ON. NATRONA COUNTY IS STILL THE BULLSEYE OF THE SEVERE PARAMETERS BUT THERE MAY BE ENOUGH INSTABILITY AND SHEAR INTO FREMONT COUNTY AND EVEN THE SERN ABSAROKAS FOR A FEW STRONG TO SEVERE STORMS. SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE OVERNIGHT IN NATRONA AND PARTS OF JOHNSON COUNTY AND EVEN INTO WEDNESDAY IN THE CYCLONIC NW FLOW. EVEN THE WEST WILL HAVE A FEW STRONGER STORMS TODAY WITH MODIFIED SOUNDINGS SHOWING UP TO A 1000 J/KG FOR KJAC. QUIETER OUT WEST WEDNESDAY WITH ISOLATED STORMS AT BEST. LOTS OF MOUNTAIN SHOWERS AND A FEW THUNDERSTORMS OVER CENTRAL AND ERN MOUNTAINS WEDNESDAY STILL. NOT THE SEVERE VARIETY BUT NEVERTHELESS...A FAIR AMOUNT OF ACTIVITY THE HIGHER ONE GOES. AN UNSEASONABLY COOL DAY WEDNESDAY EAST OF THE DIVIDE WITH MAINLY 70S TO THE LOWER 80S IN THE LOWEST PARTS OF THE BIG HORN BASIN. THE ERN ZONES WILL BE THE COOLEST WITH A FEW LOCALES STRUGGLING JUST TO HIT 70. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY UPR LVLS WILL HAVE LARGE BROAD TROF ACROSS ERN CONUS...RIDGE WRN COAST AND WY IN BETWEEN UNDER NW FLOW WITH RATHER STRONG UPR SW TROF EMBEDDED AND MOVING TO THE SE THRU THE MAIN FLOW. THE SFC WILL HAVE WELL DEVELOPED LOW WITH ALL ATTENDING FRONTS...WARM AND COLD...ANCHORED ACROSS SRN WY WITH INCREASING RETURN FLOW FROM THE E TO N OCCURRING AROUND THE E AND N SIDE OF THE LOW W/ DEEP SHEAR QUITE STRONG UNDER THIS SAME LOCATION. OVERALL GOOD AGREEMENT OF LONG RANGE MDLS...THRU MOST OF THE FCST PERIOD...W/ NEXT TUE BEING A SLIGHT OUTLIER. LINGERING SHOWERS AND -TSRA WED NIGHT AS THE FA STILL FEELS THE TAIL EFFECTS OF THE UPR LVL SW TROF MOVING S AND OUT OF THE CWA. THEN INCREASINGLY STABLE CONDITIONS AND COOLER TEMPS WILL KEEP CONTROL OF STORMS THU WITH MODEST SHOWERS AND STORMS INITIATING LATE IN THE DAY AND EVE W/ A LITTLE HELP FROM A WEAK RIDGE TOPPING SW RIDING OVERHEAD. MODEST RIDGING THU WILL BRING WARMER TEMPS TOO. FRI...UPR NW FLOW CONTINUES W/ ANOTHER SW TROF EMBEDDED IN THE FLOW FLATTENING THE RIDGE A BIT...AND ARRIVING ON THE NWRN FA DOORSTEP BY FRI MORNING. BETTER THUNDERSTORM POTENTIAL THRU THE DAY AS UPR LVLS COOL AND LAPSE RATES INCREASE...AS WILL MOISTURE AND CAPE TO THE NORTH OF A DEVELOPING SFC LOW OVR THE SRN PORTION OF WY. ATTM...THE OTHER ENVIRONMENTAL FOR STORM PRODUCTION LOOK TO REMAIN BELOW SEVERE LVLS WITH THE STRONGER STORMS OF THE DAY OVR EITHER THE NRN MOUNTAINS OR POSSIBLY THE LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. WILL MONITOR FOR ANY INCREASES IN BETTER TSRA POTENTIAL. THRU THE REST OF THE FCST...WARM WITH INCREASING MONSOON-LIKE CONDITIONS OVR THE WEEKEND AND INTO THE BEGINNING OF THE NEXT WORK WEEK. INDICATIONS THAT MOISTURE FEED FROM THE SWRN CONUS WILL BEGIN TO INVADE THE STATE AND WHILE UNDER INCREASINGLY UPR LVL SW FLOW...THERE WILL BE INCREASING CHCS FOR PRECIP PRODUCTION...SO HAVE RAISED POPS A BIT TO COINCIDE WITH THIS POTENTIAL...ESPECIALLY ACROSS THE WEST AND NORTH. .AVIATION.../00Z ISSUANCE/ TAF SITES EAST OF THE CONTINENTAL DIVIDE...KCPR/KRIW/KLND/KWRL/KCOD SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH 06Z WEDNESDAY. AREAS OF MVFR WILL OCCUR UNTIL 06Z DUE TO REDUCED VISIBILITY IN HEAVY RAIN. AFTER 06Z WEDNESDAY SHOWERS WILL DECREASE IN COVERAGE...EXCEPT IN NATRONA COUNTY. AREAS OF RAIN AND LOW CLOUDS WILL OCCUR FROM KCPR TO KBYG AFTER 06Z WED WITH MVFR CONDITIONS PREVAILING INTO WEDNESDAY MORNING. TAF SITES WEST OF THE CONTINENTAL DIVIDE...KJAC/KBPI/KPNA/KRKS VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR OVER NORTHWEST WY THROUGH 03Z. LOCAL MVFR CONDITIONS WILL OCCUR DUE TO REDUCED VISIBILITY IN HEAVY RAIN. THE KJAC TERMINAL SITE WILL BE IMPACTED BY THIS ACTIVITY IN THE AFTERNOON AND EARLY EVENING. SOUTHWEST WY WILL SEE ONLY ISOLATED SHOWERS OR STORMS THROUGH EARLY EVENING. ISOLATED LATE DAY THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY ESPECIALLY ALONG THE CONTINENTAL DIVIDE. .FIRE WEATHER... SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE CENTRAL AND EASTERN PART OF THE DISTRICT INTO THE EVENING HOURS. THE STORMS WILL TAPER OFF TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER THE EASTERN PART AFTER 06Z WEDNESDAY. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS IN THE NORTHWEST WILL DECREASE AND END AFTER 03Z WEDNESDAY. THE SOUTHWEST WILL GENERALLY BE DRY AND WINDY WITH WEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. ONLY ISOLATED STORMS ARE POSSIBLY UNTIL AROUND 03Z. WEDNESDAY WILL BE UNSEASONABLY COOL EAST OF THE DIVIDE WITH QUITE A BIT OF MOUNTAIN SHOWERS AND ISOLATED THUNDERSTORMS. THE EASTERN PART OF THE DISTRICT WILL ALSO SEE QUITE A BIT OF SHOWERS AND A FEW THUNDERSTORMS. THE SOUTHWEST LOOKS DRY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...SKRBAC LONG TERM...BRAUN AVIATION...SKRBAC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 15, 5:00 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 15 2014 WYZ001>020-022>030-161100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. ISOLATED SEVERE THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WIND ACROSS EAST CENTRAL WYOMING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORMS MAINLY IN THE AFTERNOON AND EVENING AND IN THE EAST. THURSDAY...ISOLATED THUNDERSTORMS MAINLY OVER THE NORTHWEST. SATURDAY THROUGH MONDAY...ELEVATED FIRE WEATHER CONDITIONS SOUTHWEST AND CENTRAL WITH BREEZY...VERY WARM AND BREEZY CONDITIONS ALONG WITH ISOLATED DRY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS JOHNSON AND NATRONA COUNTIES SHOULD BE ESPECIALLY ALERT FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. REPORT ANY SIGNIFICANT WEATHER PHENOMENA ASSOCIATED WITH THUNDERSTORMS. TEAM RIVERTON
In the hours before
Special weather statement, Jul 15, 4:43 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
443 PM MDT TUE JUL 15 2014
WYZ020-022-152315-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
443 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
515 PM MDT...
AT 441 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARTRAP MEADOWS COUNTY PARK...OR 10 MILES
SOUTH OF CASPER...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN NATRONA COUNTY THROUGH 515 PM MDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4260 10638 4278 10636 4277 10607 4276 10606
4258 10607 4257 10607
TIME...MOT...LOC 2244Z 275DEG 31KT 4268 10624
SKRBACSpecial weather statement, Jul 15, 4:46 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 446 PM MDT TUE JUL 15 2014 WYZ005-007-017-152330- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 446 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND EASTERN FREMONT COUNTIES UNTIL 530 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HWY JCT 170 AND 120 TO 12 MILES SOUTHWEST OF U.S. HWY 20/789 MILE MARKER 130...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... BOYSEN STATE PARK AND BOYSEN STATE PARK HEADQUARTERS AROUND 510 PM MDT. BUFFALO CREEK RD AROUND 525 PM MDT. KIRBY CREEK RD AROUND 530 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4355 10761 4319 10786 4345 10854 4381 10828 TIME...MOT...LOC 2246Z 298DEG 28KT 4369 10823 4349 10837 BRAUN
Special weather statement, Jul 15, 4:48 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
448 PM MDT TUE JUL 15 2014
WYZ019-020-022-152330-
CASPER MOUNTAIN WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA
COUNTY LOWER ELEVATIONS WY-
448 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
530 PM MDT...
AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF U.S. HWY 220 MILE MARKER
90...OR 26 MILES SOUTHWEST OF CASPER...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
U.S. HWY 220 MILE MARKER 90 AND ALCOVA AROUND 455 PM MDT.
HWY 487 MILE MARKER 70 AROUND 505 PM MDT.
HWY 487 MILE MARKER 60 AND BATES HOLE AROUND 515 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4242 10621 4242 10649 4258 10690 4275 10683
4267 10607
TIME...MOT...LOC 2249Z 285DEG 29KT 4264 10674
SKRBACSpecial weather statement, Jul 15, 4:52 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 452 PM MDT TUE JUL 15 2014 WYZ005-007-017-152330- OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 452 PM MDT TUE JUL 15 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND EASTERN FREMONT COUNTIES UNTIL 530 PM MDT... AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HWY JCT 170 AND 120 TO 12 MILES WEST OF U.S. HWY 20/789 MILE MARKER 120...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND THUNDERSTORM OUTFLOW WIND GUSTS OF 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... HOT SPRINGS COUNTY FAIRGROUNDS...HOT SPRINGS STATE PARK...LUCERNE... THERMOPOLIS AROUND 500 PM MDT. BOYSEN STATE PARK AND BOYSEN STATE PARK HEADQUARTERS AROUND 515 PM MDT. BUFFALO CREEK RD AROUND 530 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4356 10761 4320 10785 4341 10851 4379 10836 TIME...MOT...LOC 2252Z 293DEG 25KT 4367 10828 4346 10836 BRAUN
Special weather statement, Jul 15, 4:57 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 457 PM MDT TUE JUL 15 2014 WYZ001-002-012-013-160100- ABSAROKA MOUNTAINS-JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- YELLOWSTONE NATIONAL PARK- 457 PM MDT TUE JUL 15 2014 WIDELY SCATTERED THUNDERSTORMS ARE CONTINUING TO DEVELOP OFF THE HIGHER TERRAIN AND MOVE SOUTHEAST AT AROUND 25 to 30 MPH THIS AFTERNOON AND EVENING. SOME STORMS WILL PRODUCE GUSTY WINDS TO 45 MPH...SMALL HAIL UP TO A HALF AN INCH...BRIEF BUT VERY HEAVY RAIN... AND FREQUENT LIGHTNING. LOCALIZED FLOODING OF LOW SPOTS IN ROADWAYS AND EVEN ROCK OR MUD SLIDES WILL BE POSSIBLE THROUGH 7 PM. PLEASE TAKE SHELTER INDOORS WHEN STORMS APPROACH YOUR AREA. JB
Special weather statement, Jul 15, 5:09 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
509 PM MDT TUE JUL 15 2014
WYZ020-022-152345-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
509 PM MDT TUE JUL 15 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
545 PM MDT...
AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HWY 487 MILE MARKER 70...OR 13 MILES
SOUTHWEST OF CASPER...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
HOGADON SKI AREA AROUND 515 PM MDT.
BEARTRAP MEADOWS COUNTY PARK AROUND 520 PM MDT.
SHEEPHERDER HILL BURN SCAR AROUND 530 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4259 10658 4277 10657 4281 10606 4252 10606
4251 10607
TIME...MOT...LOC 2310Z 272DEG 34KT 4267 10644
SKRBACThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:58 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 15, 10:57 AM MDT | Special Weather Statement | RIW | Natrona | 48 min |
| Jul 15, 11:43 AM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 15, 12:49 PM MDT | Special Weather Statement | RIW | 41 min | |
| Jul 15, 1:25 PM MDT | Special Weather Statement | RIW | Park | 50 min |
| Jul 15, 1:38 PM MDT | Special Weather Statement | RIW | Sheridan | 67 min |
| Jul 15, 1:55 PM MDT | Special Weather Statement | RIW | Park | 50 min |
| Jul 15, 2:12 PM MDT | Special Weather Statement | RIW | Teton | 48 min |
| Jul 15, 2:19 PM MDT | Special Weather Statement | RIW | Park | 41 min |
| Jul 15, 2:49 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| Jul 15, 2:56 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jul 15, 3:07 PM MDT | Special Weather Statement | RIW | Teton | 53 min |
| Jul 15, 3:16 PM MDT | Special Weather Statement | RIW | Park | 44 min |
| Jul 15, 3:23 PM MDT | Special Weather Statement | RIW | Sweetwater | 52 min |
| Jul 15, 3:31 PM MDT | Special Weather Statement | RIW | Natrona | 44 min |
| Jul 15, 3:39 PM MDT | Special Weather Statement | RIW | Teton | 51 min |
| Jul 15, 3:47 PM MDT | Special Weather Statement | RIW | Teton | 43 min |
| Jul 15, 3:51 PM MDT | Special Weather Statement | RIW | Park | 39 min |
| Jul 15, 3:56 PM MDT | Special Weather Statement | RIW | Natrona | 49 min |
| Jul 15, 3:59 PM MDT | Special Weather Statement | RIW | Natrona | 31 min |
| Jul 15, 4:04 PM MDT | Special Weather Statement | RIW | Johnson | 41 min |
| Jul 15, 4:31 PM MDT | Special Weather Statement | RIW | 44 min | |
| Jul 15, 4:33 PM MDT | Special Weather Statement | RIW | Hot Springs, Washakie | 42 min |
| Jul 15, 4:35 PM MDT | Special Weather Statement | RIW | Teton | 40 min |
| Jul 15, 4:36 PM MDT | Special Weather Statement | RIW | 24 min | |
| Jul 15, 4:43 PM MDT | Special Weather Statement | RIW | 32 min | |
| Jul 15, 4:46 PM MDT | Special Weather Statement | RIW | Hot Springs | 44 min |
| Jul 15, 4:48 PM MDT | Special Weather Statement | RIW | Natrona | 42 min |
| Jul 15, 4:52 PM MDT | Special Weather Statement | RIW | Hot Springs | 38 min |
| Jul 15, 5:01 PM MDT | Severe Thunderstorm Warning | RIW | Fremont, Hot Springs | 59 min |
| Jul 15, 5:09 PM MDT | Special Weather Statement | RIW | Natrona | 36 min |
| Jul 15, 5:19 PM MDT | Special Weather Statement | RIW | Teton | 41 min |
| Jul 15, 5:33 PM MDT | Special Weather Statement | RIW | Johnson | 42 min |
| Jul 15, 5:40 PM MDT | Special Weather Statement | RIW | Natrona | 20 min |
| Jul 15, 5:57 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 41 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.